MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.(b)(4).A device history record (dhr) review was performed, part no.: 314.132, lot no.: l572429: manufacturing location: (b)(4), release to warehouse date: 26.Oct.2017: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.Device condition: the hexagonal screwdriver was received with rounding of the corners of the distal hex.The distal hex also shows slight twisting in the direction consisted with resistance during insertion.The damage is concentrated on the distal 3.5 mm.The balance of the device shows light surface wear consistent with use and which would not impact the functionality.Thus, the complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device is already deformed.Lot number review: review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material or material conditioning.Drawing review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The distance across the flats of the distal hex just proximal to the damage were inspected and found to be within the specification per relevant drawings.The distance across the distal points of the distal hex could not be inspected due to the damage.However, the shaft just proximal to the start of the hex, and which forms the points of the hex, could be adequately inspected and was found to be within the specification per relevant drawings.Conclusion: a device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the distal hex showed post manufacturing rounding and twisting.There is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of consignment sets it was identified that the driver tip of the 3.0 mm hexagonal screwdriver with t-handle is bent.No patient or procedure involvement.During manufacturer investigation of the returned device, it was identified that drive feature of the device is damaged/worn/stripped.This condition was re-evaluated and determined to be reportable on march 1, 2018.This is report 1 of 1 for complaint (b)(4).

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7310549
Report Number2939274-2018-50841
Device Sequence Number13765556
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)L572429
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot NumberL572429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1